Alert archive / Missouri / Wind Chill Advisories in 2019
Wind Chill Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 7, 2019, 2:26 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 7, 2019, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 2:26 PM CST (20:26 UTC)
- In effect from
- Feb 7, 2019, 9:00 PM CST
- Expired
- Feb 8, 2019, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 398 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WWUS43 KLSX 072026 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 226 PM CST Thu Feb 7 2019 ILZ095-096-MOZ018-019-026-027-080830- /O.NEW.KLSX.WC.Y.0004.190208T0300Z-190208T1500Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 226 PM CST Thu Feb 7 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills between 15 and 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ Britt
2 follow-up statements
724 WWUS43 KLSX 080930 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 330 AM CST Fri Feb 8 2019 ILZ095-096-MOZ018-019-026-027-081500- /O.CON.KLSX.WC.Y.0004.000000T0000Z-190208T1500Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 330 AM CST Fri Feb 8 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills between 15 and 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ Maples
876 WWUS43 KLSX 081454 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 854 AM CST Fri Feb 8 2019 ILZ095-096-MOZ018-019-026-027-081600- /O.EXP.KLSX.WC.Y.0004.000000T0000Z-190208T1500Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 854 AM CST Fri Feb 8 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills are slowly climbing this morning, so the advisory will be allowed to expire. $$ Britt
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 11:40 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 7, 11:40 AM CST, 2 hours 46 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1140 AM CST Thu Feb 7 2019
.UPDATE...
Issued at 1128 AM CST Thu Feb 7 2019
Plan on letting Winter Weather Advisory expire on time at 18Z as
freezing precipitation will be moving out of the area shortly.
Also will likely cancel the flood watch in the next hour as the
widespread rain is moving out of the area. Otherwise the wind is
beginning to pick up and temperatures are picking up so wind
chills will be falling into the teens and single digits this
afternoon. Will be watching for winds to falling to near wind
chill advisory criteria late tonight/early Friday morning over
northeast Missouri/west central Illinois.
Britt
&&
.SHORT TERM... (Through Late Tonight)
Issued at 343 AM CST Thu Feb 7 2019
The surface low continues to develop along the MO/AR border as the
associated warm front continues to lift north. As the low pushes
north, temps have been warming overnight across the area. Even
across far northern portions of the CWA where the temperature has
been hovering around 32F, ice accretion has stopped.
As the next wave of precip enters the region, temps will begin to
drop later this morning. While some additional ice accretion is
possible, believe amounts will remain less than a tenth of an
inch. Have therefore converted the warning to an advisory and
continued through the morning. There is some indication that a
brief period of sleet, then snow, will also be possible across
portions of central and northeast MO and into west central IL
before the precip comes to an end. At this time, it appears that
the precip will have pushed far enough east that the precip will
end before enough cold air has arrive to change to sleet or snow.
Models are in fairly good agreement that the subfreezing air will
quickly sweep east across the CWA late this morning and through
the afternoon. The model consensus is that temperatures across far
eastern portions of the CWA will be below freezing by 00z this
evening. In addition, winds behind this front will increase with
gusts in the 30 to 35 mph range. While the temperatures will drop
quickly, the dry air advecting into the region behind the front
should help to quickly dry area roads and reduce chances of a
flash freeze. However, as always, use caution.
Have kept a Dense Fog Advisory for far SE portions of the CWA. As
rain moves into this region and as the warm front lifts north,
visibilities across this area should improve by sunrise or shortly
after.
Have also kept the Flood Watch as is for now, although will likely
be able to be cancelled early. While not a lot of additional rain
is expected at this point, localized flooding remains possible.
As mentioned above, strong wind gusts are expected later this
morning and through the afternoon behind the cold front. While
current gusts are expected to remain below advisory criteria, one
may be needed over much of the area if some of the higher guidance
verifies. Expect mixing to persist overnight and with it,
continued strong winds, although diminished from today. Current
indications are that northern portions of the CWA will remain
below Wind Chill Advisory criteria, -15F, but if temperatures just
a couple of degrees cooler verify, an Advisory will be needed.
Tilly
.LONG TERM... (Friday through Wednesday)
Issued at 209 AM CST Thu Feb 7 2019
A cold air mass will remain in place on Friday. Highs will range
from the upper teens in NE MO and west central IL to around 30 in
SE MO and southern IL, which is around 15-20 degrees colder than
normal.
Models have been consistent over the last several days with their
depiction of a 1040+ hPa surface high which slides southeastward
from Canada into the northern CONUS on Thu and then moves towards
the Great Lakes. Given this path, a moderating trend in
temperatures as early as Saturday still looks reasonable because
winds will turn around to the SE and S on the back side of the
departing high pressure center. Highs on Sat/Sun should be in the
30s, which is around 5-10 degrees colder than normal. No
precipitation is expected on Fri or Sat.
Meanwhile, a pair of systems over the western CONUS will be poised
to bring another period of active weather to the region late this
weekend and early next week. The first is a PV anomaly which zips
across the central CONUS on Sun before destructive interference
occurs between it and another trough over the northeastern CONUS.
Models show that the surface reflection of this feature is very
weak by the time it approaches MO/IL, but there is sufficient
moisture and isentropic ascent along the 290/295/300 K surfaces to
support light precipitation on Sunday morning, especially between
4am-noon. Although the expected precipitation type is snow, BUFKIT
soundings have been inconsistent with the strength of the warm
nose aloft, so ZR cannot be entirely ruled out across the far
southern CWA given that temperatures will be in the upper 20s to
near freezing.
The second system has some similarities with the first one: in
both cases, a stronger upstream trough ejects each of these
features eastward. One important difference is that this feature
appears to be much stronger than the previous one. However, model
solutions diverge quickly with the evolution and track of the PV
anomaly and the resulting low pressure system. Significant
differences between the GEM/GFS/ECMWF by 00z Tue lead to low
certainty in the forecast beyond 12z Mon, although models are in
broad general agreement on an active weather pattern.
Kanofsky
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1128 AM CST Thu Feb 7 2019
Light returns on radar up near KUIN that is producing the -FZRA
will likely moving out of the terminal shortly after 18Z. Expect
MVFR visibilities at both KUIN and KCOU to improve as drier air
moves in from the west. Rain will move out of the the St. Louis
terminals early in the afternoon. IFR and MVFR ceilings are
expected to improve to IFR by this evening. Then dry and VFR
conditions are expected the rest of the period. West winds will
continue to gust between 20-30KTS through mid morning Friday.
SPECIFICS FOR KSTL:
Pockets of rain will move out of the St. Louis area by 19Z. IFR
and MVFR ceilings are expected to improve to IFR by 01Z this
evening. Then dry and VFR conditions are expected the rest of the
period. West to northwest winds will continue to gust between
20-30KTS through mid morning Friday.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 PM CST this evening for Iron MO-Madison MO-
Reynolds MO-Saint Francois MO-Sainte Genevieve MO.
Winter Weather Advisory until noon CST today for Audrain MO-
Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO-Marion MO-
Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO.
IL...Flood Watch until 6 PM CST this evening for Clinton IL-Fayette
IL-Marion IL-Randolph IL-Washington IL.
Winter Weather Advisory until noon CST today for Adams IL.
&&
WFO LSXHazardous weather outlook, Feb 7, 4:57 AM CST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 457 AM CST Thu Feb 7 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 457 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Freezing rain will continue across portions of central and northeast Missouri and west central Illinois. See the Winter Weather Advisory for more information. There is a chance of thunderstorms across portions of southeast Missouri and southwestern Illinois through Noon today. A few of the storms may be strong to severe with the main threats being damaging winds and isolated tornadoes. Localized river flooding is possible due to periods of heavy rain today and may cause some flooding of low-lying areas, especially for parts of southeast Missouri and southwest Illinois. See the Flood Watch for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is likely Sunday morning across the area. Snow accumulations of 1 to 2 inches are currently possible, but some uncertainty remains and these amounts may change as the system nears. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts to the National Weather Service, as well as any severe weather due to thunderstorms. Tilly
In the hours before
Local storm report, Feb 7, 10:04 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FREEZING RAIN ASHLAND 38.77N 92.26W
02/07/2019 E0.15 INCH BOONE MO PUBLIC
VIA TWITTER.
&&
MABLocal storm report, Feb 7, 10:05 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FREEZING RAIN CENTRALIA 39.21N 92.13W
02/07/2019 E0.25 INCH BOONE MO PUBLIC
SEVERAL POWER LINES WERE KNOCKED DOWN AROUND
TOWN DUE TO THE ICE. VIA TWITTER.
&&
MABLocal storm report, Feb 7, 12:09 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FREEZING RAIN EDINA 40.17N 92.17W
02/07/2019 M0.25 INCH KNOX MO NEWSPAPER
ROADS AROUND TOWN ARE VERY SLICK AND ICE
COVERED.
&&
MABLocal storm report, Feb 7, 12:13 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FREEZING RAIN 1 WNW MEXICO 39.17N 91.88W
02/07/2019 M0.10 INCH AUDRAIN MO TRAINED SPOTTER
&&
MABLocal storm report, Feb 7, 12:40 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FREEZING RAIN HANNIBAL 39.71N 91.38W
02/07/2019 E0.05 INCH MARION MO TRAINED SPOTTER
LIGHT COATING ON TREE BRANCHES. VIA TWITTER.
&&
MABLocal storm report, Feb 7, 2:17 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 E RICHMOND HEIGHTS 38.63N 90.29W
02/07/2019 M1.30 INCH ST. LOUIS CITY MO TRAINED SPOTTER
NOON WEDNESDAY TO NOON TODAY. REPORTED AT
HIGHWAY 40 & TAMM AVENUE.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:57 PM CST | River Flood Warning | LSX | Reynolds | 39 hr |
| Feb 6, 8:38 PM CST | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Feb 6, 8:50 PM CST | Dense Fog Advisory | LSX | Cole, Crawford, Franklin, Gasconade, Iron, Jefferson and 10 more | 9 hr |
| Feb 7, 5:16 AM CST | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Feb 7, 7:46 AM CST | River Flood Warning | LSX | Lincoln | 23 hr |
| Feb 7, 9:02 AM CST | River Flood Warning | LSX | Osage | 11 hr |
| Feb 7, 10:57 AM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 68 hr |
| Feb 7, 5:04 AM CST | Areal Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
| Feb 7, 6:22 AM CST | Special Weather Statement | LSX | Randolph | 23 min |
| Feb 7, 6:37 AM CST | Severe Thunderstorm Warning | LSX | Washington | 23 min |
| Feb 7, 11:36 AM CST | River Flood Warning | LSX | Brown | 21 days |
| Feb 7, 11:36 AM CST | River Flood Warning | LSX | Morgan, Pike | 21 days |
Nearby
Wind Chill Advisories in Missouri, 2019Wind Chill Advisories in Illinois, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.